| Catalog Number |
VCP434H |
| Medical Device Problem Codes |
Material Frayed (1262); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/14/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Was surgery delayed due to the reported event? yes.If yes, number of minutes: 3.Action taken when event occurred? grabbed a diffrent lot of suture.Was procedure successfully completed? yes.Were fragments generated? no if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences: no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study: unknown.Additional information has been requested and received please confirm the number of sutures that were "frayed" and the number of sutures that "pop off the needle" during this procedure.3 sutures¿ that weren¿t retained.Please provide the status of the device(s) as it has not been received for analysis.Have not yet received return kit.Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.Please provide the number of sutures that were "frayed" please provide the number of sutures that "popped off the needle" during this procedure.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported a patient underwent an unknown procedure on an (b)(6) 2024 and suture was used.The suture was frayed & popping off the needle.They used a different lot of suture to complete the case without patient harm.Additional information has been requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.Additional h6 component code: g07002 no device problem found.Investigation summary: the product was returned to ethicon for evaluation.The returned product determined that it was received, forty-five unopened samples that pertained to the product code vcp434h.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies or issues related to frying sutures were observed during the evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The following information was requested, and the following was received: please provide the number of sutures that were "frayed".There were three, but none were retained.Please provide the number of sutures that "popped off the needle" during this procedure.There were three that popped off.Non were retained.